Alert archive / West Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 142, NWS Charleston, WV

July 8, 2016Fayette County, Raleigh County, Wyoming County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jul 8, 2016, 3:35 PM EDT for Fayette County, Raleigh County, Wyoming County, West Virginia. It was in force for 40 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2016, 3:35 PM EDT (19:35 UTC)
Expired
Jul 8, 2016, 4:15 PM EDT
In force
40 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Fayette County, WV, Raleigh County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 92 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 3:40 PM EDTTSTM WND DMG2 Se Glen Daniel, WVTREE DOWN ON A HOUSE ON TOLLEYTOWN RD.
Jul 8, 3:44 PM EDTTSTM WND DMG1 Nw Beckley, WVTREES DOWN IN PARKING LOT OF MARIOTT COURTYARD. PHOTOS SENT OF A TREE OVER 1 FOOT IN DIAMGER DOWN ON A CAR CAUSING SIGNIFICANT DAMAGE. TIME ESTIMATED FROM RADAR.
Jul 8, 3:47 PM EDTTSTM WND DMGCrab Orchard, WVTREE DOWN ON A HOUSE IN CRAB ORCHARD. TIME ESTIMATED FROM RADAR.
Jul 8, 3:48 PM EDTTSTM WND DMGMabscott, WVTREE DOWN ON A HOUSE WITH ROOF DAMAGE ON REDBUD DR.
Jul 8, 3:48 PM EDTTSTM WND GST 601 W Tilden, WVESTIMATED GUST OF 60MPH ON INTERSTATE 64 NEAR EXIT 121. TIME ESTIMATED FROM RADAR.
Jul 8, 3:51 PM EDTTSTM WND DMG3 Se Stanaford, WVOVER 100 REPORTS OF WIND INCIDENTS THROUGHOUT RALEIGH COUNTY. TREES DOWN ON A CHURCH AND ON A HOUSE. NUMEROUS TREES DOWN IN BECKLEY... BEAVER... AND DANIELS.
Jul 8, 3:52 PM EDTTSTM WND DMGDaniels, WVTREE DOWN ON A HOUSE ON TRUMP ST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 1:34 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2016-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 163 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2016-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 201 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
163 J/kg
Mixed-layer CIN
-186 J/kg
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

402 
WUUS51 KRLX 081935
SVRRLX
WVC019-081-109-082015-
/O.NEW.KRLX.SV.W.0142.160708T1935Z-160708T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
335 PM EDT FRI JUL 8 2016

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RALEIGH COUNTY IN SOUTHEASTERN WEST VIRGINIA...
  SOUTHERN FAYETTE COUNTY IN SOUTHEASTERN WEST VIRGINIA...
  EAST CENTRAL WYOMING COUNTY IN SOUTHERN WEST VIRGINIA...

* UNTIL 415 PM EDT

* AT 334 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 11 MILES NORTHWEST OF DRY CREEK TO NEAR MULLENS...
  MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BECKLEY...OAK HILL...MOUNT HOPE...MABSCOTT...SOPHIA...COAL CITY...
  DANIELS...SHADY SPRING...PROSPERITY...PINEY VIEW...MACARTHUR...
  CRAB ORCHARD...BRADLEY...STANAFORD...BEAVER...DRY CREEK...
  MEADOW BRIDGE...LESTER...RHODELL AND PAX.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 28 AND 60.
 INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 120 AND 137.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE
IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY AWAY FROM
WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3748 8133 3798 8131 3795 8081 3787 8075
      3787 8081 3782 8094 3777 8089 3774 8092
      3768 8088 3767 8090 3770 8091 3771 8098
      3770 8097 3764 8107 3761 8106 3759 8109
      3760 8114 3758 8120 3751 8121 3747 8128
TIME...MOT...LOC 1934Z 280DEG 46KT 3787 8141 3755 8143 

HAIL...<.75IN
WIND...60MPH
 
$$

25
2 follow-up statements
598 
WWUS51 KRLX 082000
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
400 PM EDT FRI JUL 8 2016

WVC109-082009-
/O.CAN.KRLX.SV.W.0142.000000T0000Z-160708T2015Z/
WYOMING WV-
400 PM EDT FRI JUL 8 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WYOMING COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHEASTERN WEST VIRGINIA.

LAT...LON 3798 8131 3795 8081 3787 8075 3787 8081
      3782 8094 3777 8089 3774 8092 3768 8088
      3767 8090 3770 8091 3771 8098 3770 8097
      3764 8107 3761 8106 3759 8109 3760 8114
TIME...MOT...LOC 1959Z 280DEG 46KT 3782 8104 3750 8106 

$$

WVC019-081-082015-
/O.CON.KRLX.SV.W.0142.000000T0000Z-160708T2015Z/
RALEIGH WV-FAYETTE WV-
400 PM EDT FRI JUL 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR EASTERN RALEIGH AND SOUTHERN FAYETTE COUNTIES...

AT 359 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PINEY VIEW TO NEAR CAMP CREEK...MOVING EAST AT
45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BECKLEY...OAK HILL...MOUNT HOPE...MABSCOTT...DANIELS...
SHADY SPRING...PROSPERITY...PINEY VIEW...MACARTHUR...BRADLEY...
STANAFORD...BEAVER...MEADOW BRIDGE...PAX...THURMOND AND GHENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3798 8131 3795 8081 3787 8075 3787 8081
      3782 8094 3777 8089 3774 8092 3768 8088
      3767 8090 3770 8091 3771 8098 3770 8097
      3764 8107 3761 8106 3759 8109 3760 8114
TIME...MOT...LOC 1959Z 280DEG 46KT 3782 8104 3750 8106 

HAIL...<.75IN
WIND...60MPH
 
$$

25
871 
WWUS51 KRLX 082014
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
414 PM EDT FRI JUL 8 2016

WVC019-081-082022-
/O.EXP.KRLX.SV.W.0142.000000T0000Z-160708T2015Z/
RALEIGH WV-FAYETTE WV-
414 PM EDT FRI JUL 8 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RALEIGH AND SOUTHERN
FAYETTE COUNTIES WILL EXPIRE AT 415 PM EDT...
    
THE STORMS WHICH PROMPTED THE WARNING ARE MOVING OUT OF THE AREA.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHEASTERN WEST VIRGINIA.

LAT...LON 3798 8131 3795 8081 3787 8075 3787 8081
      3782 8094 3777 8089 3774 8092 3768 8088
      3767 8090 3770 8091 3771 8098 3770 8097
      3764 8107 3761 8106 3759 8109 3760 8114
TIME...MOT...LOC 2009Z 280DEG 46KT 3782 8104 3750 8106 

$$

25

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:59 PM EDT, 36 minutes earlier.

Area forecast discussion, Jul 8, 2:59 PM EDT, 36 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
259 PM EDT FRI JUL 8 2016

.SYNOPSIS...
Thunderstorm complex exiting by evening. Cold front crosses
tonight. Drier air arrives Saturday ahead of high pressure for
Sunday. Warmer and more humid next week.

&&

.NEAR TERM /THROUGH SATURDAY/...
A thunderstorm complex moving east along a weak surface boundary,
was beginning to fade from the north, but a west to east line of
new thunderstorms was quickly firing up across central Kentucky,
in the heat of the day along a new outflow boundary laid out by
the original complex. So southern portions of the forecast area
experiencing showers and thunderstorms this afternoon prompted the
issuance of severe thunderstorm and flash flood watches, with some
warnings and verification already on severe winds.

A cold front will bring another opportunity for showers and
thunderstorms as it crosses late tonight, but, with loss of
heating, an atmosphere that is worked over across the south and a
little heating across northeast WV should limit coverage and
intensity. The best chance for a strong storm tonight would be
the middle Ohio valley where there was better surface heating,
but, while the atmosphere may not quite be worked over, the cloud
shield from the thunderstorm complex was negating much of that
heating.

Fog is most likely to form across southern WV in the wake of the
front tonight, where the thunderstorm complex was rolling across
today. Saturday will be a well mixed day in the wake of the front,
so the morning stratocu will mix out quicker compared with today
and recent days. Almost like winter time, cumulus will be most
prevalent and towering in the wrap around moisture across the
north, and cannot rule out a sprinkle or brief shower there,
while the column is dry enough for a mostly sunny afternoon
across the south.

Not much change to temperatures with a warm night given a late
night frontal passage in July, and highs Saturday were right on
the blends and accepted in the well mixed atmosphere.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
High pressure crosses the area Saturday night and Sunday with cooler
and drier weather. That regime does not linger long however, as
moisture begins to increase again Monday. A nearly stationary
boundary stays to our south through the period...but all models
showing some sort of an upper level disturbance Monday or Monday
night, so have increased POPs to account for this. Did not go to
drastic with it as this has been an area of uncertainty in the
models recently. But did increase to chance POPs along and south
of the I-64 corridor until the overall evolution of things becomes
more clear.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
A warm front lifts north across the forecast area on Tuesday, which
brings the warm and humid weather back. The GFS tries to slide a
cold front through midweek, while the ECMWF is more diffuse with the
boundary remaining mostly to the north. In the rather typical summer
pattern with no significant synoptic features, kept POPs mainly diurnal
in nature...maxing out during the afternoon with a min overnight.
Have high temperatures pushing 90 degrees by midweek across the
lowlands. Dewpoints in the upper 60s and low 70s should support
some heavy rain potential, and relatively weak storm level flow
could lead to slow storm movement. With the usually more isolated
threat from mid-summer diurnal convection, will not include in the
HWO just yet since there is still some time to wait for finer
details to resolve.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
Thunderstorm complex moving into southern WV will impact HTS with
strong wind gusts and IFR conditions likely first hour 18Z to
19Z, CRW 19z to 20z with less confidence on wind gusts and IFR,
and then lastly BKW with less confidence based un uncertainty of
whether and how quickly the thunderstorms might weaken given
little heating that far east.

These storms will be followed by some MVFR conditions later this
afternoon, and fog is more likely tonight on account of the rain
there this afternoon.

Farther north, mainly VFR conditions into tonight with less
coverage and therefore less confidence on a thunderstorm impacting
PKB, CKB or EKN.

A cold front crossing the area tonight will bring one last chance
for a shower or thunderstorm, followed by fog especially south but
also wherever a thunderstorm does occur north. MVFR stratocu will
likely form again toward Saturday morning but will mix out by late
morning, earlier than the past few days, as drier air works into
the area behind the front.

Southwest surface flow will be southwest, with strong gusts in
thunderstorms mainly southern WV this afternoon. Winds will
diminish tonight and then freshen a bit from the west on
Saturday. Light west flow aloft this afternoon will become light
northwest tonight and then light west again on Saturday.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Impact of thunderstorm complex rolling
across southern WV this afternoon may vary. Occurrence of showers
and thunderstorm ahead of a cold front tonight, and then fog and
low clouds in its wake into Saturday morning, may vary.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  M    M    M    M    M    H    H    H    H    H    H    M
HTS CONSISTENCY  M    M    M    M    M    M    H    H    H    H    H    H
BKW CONSISTENCY  L    L    M    M    M    M    M    M    M    M    M    M
EKN CONSISTENCY  M    M    M    M    M    H    H    H    H    M    M    M
PKB CONSISTENCY  M    M    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  M    H    H    H    H    H    H    H    H    H    H    M

AFTER 18Z SATURDAY...
No widespread IFR conditions expected at this time.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flash Flood Watch until midnight EDT tonight for WVZ005-006-
     013>015-024>027-033>037.
OH...None.
KY...Flash Flood Watch until midnight EDT tonight for KYZ102-103-
     105.
VA...Flash Flood Watch until midnight EDT tonight for VAZ003-004.

&&

SYNOPSIS...TRM/MZ
NEAR TERM...TRM
SHORT TERM...MZ
LONG TERM...MZ
AVIATION...TRM
Hazardous weather outlook, Jul 8, 11:23 AM EDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1123 AM EDT FRI JUL 8 2016

OHZ066-067-075-076-084-085-WVZ007>011-016>020-028>032-038>040-046-
047-091530-
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-MASON-JACKSON WV-WOOD-
PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
1123 AM EDT FRI JUL 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OHIO...AND PORTIONS OF CENTRAL WEST VIRGINIA...NORTHERN WEST
VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS...WITH BRIEF
DAMAGING WIND GUSTS THE MAIN HAZARD.

IN THE FASTER WIND FLOW THIS AFTERNOON AND TONIGHT...THE RAIN
WOULD HAVE TO LINE UP PARALLEL TO THAT FLOW...TO CAUSE FLASH FLOOD
CONCERNS. IF SO...LOCALIZED FLASH FLOODING COULD OCCUR ON SMALL
STREAMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ005-006-013>015-024>027-033>037-091530-
DICKENSON-BUCHANAN-WAYNE-CABELL-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-
BOONE-CLAY-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
1123 AM EDT FRI JUL 8 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...AND
PORTIONS OF CENTRAL WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND
WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS...WITH BRIEF
DAMAGING WIND GUSTS THE MAIN HAZARD.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101-OHZ083-086-087-091530-
GREENUP-JACKSON OH-GALLIA-LAWRENCE OH-
1123 AM EDT FRI JUL 8 2016

...SEVERE THUNDERSTORM WATCH 355 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
KENTUCKY AND PORTIONS OF SOUTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

IN THE FASTER WIND FLOW THIS AFTERNOON AND TONIGHT...THE RAIN
WOULD HAVE TO LINE UP PARALLEL TO THAT FLOW...TO CAUSE FLASH FLOOD
CONCERNS. IF SO...LOCALIZED FLASH FLOODING COULD OCCUR ON SMALL
STREAMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ102-103-105-091530-
CARTER-BOYD-LAWRENCE KY-
1123 AM EDT FRI JUL 8 2016

...SEVERE THUNDERSTORM WATCH 355 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

TRM

In the hours before

Local storm report, Jul 8, 3:05 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
305 PM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     2 NE IRONTON            38.55N  82.65W
07/08/2016                   LAWRENCE           OH   911 CALL CENTER

            TREES AND POWER LINES DOWN ALONG SR 93 AT MILE MARKER
            2. TIME ESTIMATED FROM RADAR

&&

EVENT NUMBER RLX1601212

COOPER
Local storm report, Jul 8, 3:06 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
306 PM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 PM     TSTM WND DMG     3 NW HANGING ROCK       38.58N  82.76W
07/08/2016                   LAWRENCE           OH   911 CALL CENTER

            TREES DOWN ALONG CR 52 AT MILE MARKER 1. TIME ESTIMATED
            FROM RADAR

&&

EVENT NUMBER RLX1601213

COOPER
Local storm report, Jul 8, 3:08 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
308 PM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0158 PM     TSTM WND DMG     4 NNW PEDRO             38.68N  82.69W
07/08/2016                   LAWRENCE           OH   911 CALL CENTER

            TREES AND POWER LINES DOWN ON SR 93 AT MILE MARKER 15.
            TIME ESTIMATED FROM RADAR

&&

EVENT NUMBER RLX1601214

COOPER
Special weather statement, Jul 8, 3:10 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
310 PM EDT FRI JUL 8 2016

VAZ004-WVZ013>015-024>027-033>038-082100-
BUCHANAN-CLAY-WEBSTER-NICHOLAS-KANAWHA-BOONE-FAYETTE-LOGAN-MCDOWELL-
MINGO-PUTNAM-LINCOLN-WYOMING-RALEIGH-
310 PM EDT FRI JUL 8 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
BUCHANAN...RALEIGH...SOUTHWESTERN PUTNAM...NICHOLAS...SOUTHEASTERN
MINGO...SOUTHERN CLAY...FAYETTE...NORTHERN MCDOWELL...EASTERN
LINCOLN...BOONE...WYOMING...LOGAN AND KANAWHA COUNTIES...

AT 306 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE IN EASTERN KENTUCKY MOVING INTO WEST VIRGINIA.

SOME OF THESE STORMS HAVE HAD A HISTORY OF PRODUCING 0.50 TO 1.00
INCHES IN AN HOUR.

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...BECKLEY...NITRO...SUMMERSVILLE...MADISON...
FAYETTEVILLE...WELCH...RICHWOOD...LOGAN...PINEVILLE...
BABCOCK STATE PARK...JEFFERSON...SOUTH CHARLESTON...ST. ALBANS...
DUNBAR...OAK HILL...MONTGOMERY...MULLENS...CHESAPEAKE AND MARMET.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 79 BETWEEN MILE MARKERS 1 AND 4.
 INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 96 AND 105.
 INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 48 AND 57.
 WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 28 AND 95.
 INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 120 AND 136.
 ROUTE 119 BETWEEN MILE MARKERS 20 AND 80.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHWESTERN VIRGINIA...AND WESTERN...SOUTHERN...SOUTHEASTERN AND
CENTRAL WEST VIRGINIA.

LAT...LON 3753 8198 3754 8197 3753 8205 3759 8215
      3840 8202 3844 8059 3826 8044 3808 8071
      3810 8088 3806 8080 3795 8081 3787 8075
      3782 8094 3768 8088 3771 8098 3759 8109
      3758 8120 3741 8129 3736 8219
TIME...MOT...LOC 1906Z 176DEG 44KT 3824 8195 3742 8203

21
Local storm report, Jul 8, 3:29 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
329 PM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     CHATTAROY               37.70N  82.27W
07/08/2016                   MINGO              WV   EMERGENCY MNGR

            TREES DOWN IN TOWN

&&

EVENT NUMBER RLX1601215

MAC
Local storm report, Jul 8, 3:31 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
331 PM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     WHARNCLIFFE             37.56N  81.97W
07/08/2016                   MINGO              WV   EMERGENCY MNGR

            TREES DOWN IN WHARNCLIFFE

&&

EVENT NUMBER RLX1601216

MAC

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 10:06 AM EDTFlash Flood WatchRLXBoone, Cabell, Clay, Kanawha, Lincoln, Logan and 5 more10 hr
Jul 8, 1:55 PM EDTSpecial Weather StatementRLXCabell65 min
Jul 8, 2:16 PM EDTSevere Thunderstorm WarningRLXCabell, Lincoln, Mason, Putnam, Wayne44 min
Jul 8, 2:40 PM EDTSevere Thunderstorm WarningRLXLogan, Mingo35 min
Jul 8, 2:53 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Lincoln, Putnam25 min
Jul 8, 3:01 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Logan, Mingo, Raleigh, Wyoming44 min
Jul 8, 3:10 PM EDTSpecial Weather StatementRLXBoone, Fayette, Kanawha, Logan, Nicholas, Raleigh and 1 more110 min
Jul 8, 4:11 PM EDTSpecial Weather StatementRLXMcDowell2 hr

Nearby

Severe Thunderstorm Warnings in West Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.